Affordable Access

deepdyve-link
Publisher Website

Brugada Pattern Caused by a Flecainide Overdose.

Authors
  • Tessitore, Elena1
  • Ramlawi, Majd2
  • Tobler, Olivier2
  • Sunthorn, Henri1
  • 1 Department of Cardiology, University Hospital of Geneva, Geneva, Switzerland. , (Switzerland)
  • 2 Department of Emergency Medicine, University Hospital of Geneva, Geneva, Switzerland. , (Switzerland)
Type
Published Article
Journal
The Journal of emergency medicine
Publication Date
Apr 01, 2017
Volume
52
Issue
4
Identifiers
DOI: 10.1016/j.jemermed.2016.10.045
PMID: 27884575
Source
Medline
Keywords
License
Unknown

Abstract

A 62-year-old man with a medical history of AF was admitted to our emergency department for altered mental status. The ECG at the time of admission showed a Brugada pattern, triggered by a flecainide overdose (about 1 g), in association with an unknown dose of lamotrigine and quetiapine. After discontinuation of all medications, the Brugada pattern disappeared and his ECG showed no abnormalities. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: In patients with AF, the use of class IC antidysrhythmic drugs, if overdosed, can trigger a Brugada ECG pattern, and therefore it can increase the risk for malignant dysrhythmias. It is important to provide, to all patients with a Brugada ECG pattern, a list of drugs to avoid, and to underline the synergistic interplay between drugs, taking into consideration all patients' comorbidities.

Report this publication

Statistics

Seen <100 times